T Nation

Creatine and joint aches

Does anyone know what causes this, and/or if there is a way to prevent this? - I have used creatine monohydrate on and off for about 4 years. I have loaded 20g/day for a week and continued with 5-10g/day after. I have also not loaded and utilized only about 3-5g/day. In every case, I get joint pain beginning about 2-3 weeks after supplementation began, lasting until 1-2 weeks after supplementation ends. The affected areas are my lower back, and my upper forearms/elbows about where the upper and lower arm touch during bench press-type movements. The discomfort is severe enough that it leads to missed reps on bench and makes me avoid squats, deadlifts and S/L deadlifts. Other than this annoying problem, creatine monohydrate works very well for me, usually about 7-8 lb gain after loading, along with added strength/endurance.

So, does anyone else have this problem, or know if there is a way to fix it? Thanks.